Alert archive / Massachusetts / Red Flag Warnings in 2006
Red Flag Warning 10, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this red flag warning at May 1, 2006, 2:43 AM EDT for 5 counties in Rhode Island; 8 counties in Massachusetts; Capitol Planning Region, Northeastern Connecticut Planning Region, Connecticut. It took effect at May 1, 2006, 10:00 AM EDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 1, 2006, 2:43 AM EDT (06:43 UTC)
- In effect from
- May 1, 2006, 10:00 AM EDT
- Expired
- May 1, 2006, 7:00 PM EDT
- In force
- 9 hr
- Issued by
- NWS Boston/Norton, MA
Counties Capitol Planning Region, CT, Northeastern Connecticut Planning Region, CT, Bristol County, MA, Essex County, MA, Franklin County, MA, Hampden County, MA, Hampshire County, MA, Middlesex County, MA, Norfolk County, MA, Worcester County, MA, Bristol County, RI, Kent County, RI, Newport County, RI, Providence County, RI, Washington County, RI
The radar
The Boston radar (KBOX), 51 km from the middle of the area, began a volume at 06:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Chatham, MA (KCHH), launched 00:00Z, 6.7 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3087 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -79 m²/s²
- 0-3 km storm-relative helicity
- -62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS81 KBOX 010643 RFWBOX RED FLAG WARNING NATIONAL WEATHER SERVICE TAUNTON MA 243 AM EDT MON MAY 1 2006 CTZ002>004-MAZ002>006-008>012-026-RIZ001-011600- /O.UPG.KBOX.FW.A.0008.060501T1500Z-060501T2300Z/ /O.NEW.KBOX.FW.W.0010.060501T1400Z-060501T2300Z/ HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA- EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA- NORTHERN MIDDLESEX MA-NORTHWEST PROVIDENCE RI- 243 AM EDT MON MAY 1 2006 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 7 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM EDT THIS EVENING. THE RED FLAG WARNING COVERS AN AREA GENERALLY NORTHWEST OF A BOSTON TO PROVIDENCE LINE...INCLUDING ALL OF CONNECTICUT. NORTHEAST WINDS AROUND 15 MPH WITH GUSTS TO 25 MPH ARE EXPECTED TODAY WITH MINIMUM RELATIVE HUMIDITY FIELDS DROPPING TO BETWEEN 15 AND 30 PERCENT. MEASURABLE RAINFALL HAS NOT OCCURRED IN ALMOST A WEEK AND WE ARE STILL NOT IN FULL GREEN-UP. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ RIZ003>007-011600- /O.EXB.KBOX.FW.A.0008.060501T1400Z-060501T2300Z/ WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-WASHINGTON RI- NEWPORT RI- 243 AM EDT MON MAY 1 2006 ...FIRE WEATHER WATCH IN EFFECT FROM 10 AM EDT THIS MORNING THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM 10 AM EDT THIS MORNING THROUGH THIS EVENING FOR SOUTHERN RHODE ISLAND. NORTHEAST WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS ARE EXPECTED TO DEVELOP THIS MORNING. MEASURABLE RAINFALL HAS NOT OCCURRED IN ALMOST A WEEK AND WE ARE STILL NOT IN FULL GREEN- UP. MINIMUM RELATIVE HUMIDITIES ARE EXPECTED TO FALL TO AROUND 30 PERCENT LATE THIS MORNING AND AFTERNOON. IF IT APPEARS THEY WILL FALL BELOW 30 PERCENT...THE FIRE WEATHER WATCH WILL BE UPGRADED TO A RED FLAG WARNING BY LATE MORNING. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ MAZ013-017-NHZ011-012-015-RIZ002-011600- /O.EXT.KBOX.FW.A.0008.060501T1400Z-060501T2300Z/ WESTERN NORFOLK MA-NORTHERN BRISTOL MA-CHESHIRE NH- EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH- SOUTHEAST PROVIDENCE RI- 243 AM EDT MON MAY 1 2006 ...FIRE WEATHER WATCH NOW IN EFFECT FROM 10 AM EDT THIS MORNING THROUGH THIS EVENING... THE FIRE WEATHER WATCH IS NOW IN EFFECT FROM 10 AM EDT THIS MORNING THROUGH THIS EVENING FOR SOUTHERN NEW HAMPSHIRE...AS WELL AS INTERIOR MASSACHUSETTS AND SOUTHERN RHODE ISLAND. ITS BEEN NEARLY A WEEK SINCE MEASURABLE RAINFALL HAS OCCURRED ACROSS THE REGION AND FULL GREEN-UP HAS NOT OCCURRED. ACROSS SOUTHERN NEW HAMPSHIRE...MINIMUM AFTERNOON RELATIVE HUMIDITIES WILL DROP TO BETWEEN 15 AND 25 PERCENT. WIND GUSTS BETWEEN 20 AND 25 MPH ARE EXPECTED. IF CONFIDENCE IN 25 MPH WIND GUSTS INCREASES THE FIRE WEATHER WATCH WILL BE UPGRADED TO A RED FLAG WARNING. ACROSS INTERIOR EASTERN MASSACHUSETTS AND PORTIONS OF SOUTHERN RHODE ISLAND...FREQUENT WIND GUSTS BETWEEN 30 AND 35 MPH ARE EXPECTED. MINIMUM AFTERNOON RELATIVE HUMIDITIES ARE EXPECTED TO BE AROUND 30 PERCENT. IF CONFIDENCE INCREASES THAT MINIMUM AFTERNOON RELATIVE HUMIDITIES WILL DROP BELOW 30 PERCENT THE FIRE WEATHER WATCH WILL BE UPGRADED TO A RED FLAG WARNING. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ FRANK
1 follow-up statement
000 WWUS81 KBOX 011527 RFWBOX RED FLAG WARNING NATIONAL WEATHER SERVICE TAUNTON MA 1127 AM EDT MON MAY 1 2006 NHZ011-012-015-011630- /O.CAN.KBOX.FW.A.0008.000000T0000Z-060501T2300Z/ CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH- 1127 AM EDT MON MAY 1 2006 ...FIRE WEATHER WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELED THE FIRE WEATHER WATCH. CONDITIONS ARE FORECAST TO FALL SHORT OF RED FLAG CRITERIA THIS AFTERNOON ACROSS SOUTHWEST NEW HAMPSHIRE. WHILE RELATIVE HUMIDITY WILL BE IN THE UPPER TEENS TO MID 20S...NORTHEAST WINDS ARE NOT EXPECTED TO BE QUITE STRONG ENOUGH TO PROMOTE EXPLOSIVE FIRE GROWTH POTENTIAL. THE FIRE DANGER REMAINS ELEVATED AS THE RECENT PROLONGED DRY WEATHER HAS LEFT TREES AND BRUSH CONSIDERABLY DRY. $$ MAZ013-017-RIZ002>007-012300- /O.UPG.KBOX.FW.A.0008.000000T0000Z-060501T2300Z/ /O.EXA.KBOX.FW.W.0010.000000T0000Z-060501T2300Z/ WESTERN NORFOLK MA-NORTHERN BRISTOL MA-SOUTHEAST PROVIDENCE RI- WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-WASHINGTON RI- NEWPORT RI- 1127 AM EDT MON MAY 1 2006 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 7 PM EDT THIS EVENING. NORTHEAST WINDS OF 15 TO 25 MPH WITH GUSTS TO OVER 30 MPH WILL COMBINE WITH RELATIVE HUMIDITIES BELOW 30 PERCENT. THE RECENT PROLONGED DRY WEATHER HAS LEFT TREES AND BRUSH CONSIDERABLY DRY. COMBINED GUSTY WINDS AND LOW RELATIVE HUMIDITIES POSE THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH POTENTIAL INTO EARLY THIS EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. $$ CTZ002>004-MAZ002>006-008>012-026-RIZ001-012300- /O.CON.KBOX.FW.W.0010.000000T0000Z-060501T2300Z/ HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA- EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA- NORTHERN MIDDLESEX MA-NORTHWEST PROVIDENCE RI- 1127 AM EDT MON MAY 1 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING. NORTHEAST WINDS AROUND 15 MPH WITH GUSTS TO 25 MPH ARE EXPECTED THIS AFTERNOON WITH RELATIVE HUMIDITY DROPPING TO BETWEEN 15 AND 30 PERCENT. MEASURABLE RAINFALL HAS NOT OCCURRED IN ALMOST A WEEK AND WE ARE STILL NOT IN FULL GREEN-UP. AS A RESULT...THESE CONDITIONS POSE THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this red flag warning went out at Apr 30, 9:33 PM EDT, 5 hours 10 minutes earlier.
Area forecast discussion, Apr 30, 9:33 PM EDT, 5 hours 10 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE TAUNTON MA
933 PM EDT SUN APR 30 2006
.SHORT TERM /REST OF TONIGHT/...
UPPER LEVEL RIDGE OVER THE EAST AND ITS ASSOCIATED HIGH PRESSURE
OVER QUEBEC REMAIN FIRMLY IN PLACE THIS EVENING. THIS RIDGE HAS KEPT
SKIES CLEAR THIS EVENING. HOWEVER...CLOUDS ASSOCIATED WITH THE LOW
OFF THE N CAROLINA COAST WILL ATTEMPT TO BACK IN OVER CAPE COD AND
THE ISLANDS LATE TONIGHT. SKIES WILL REMAIN CLEAR/MOSTLY CLEAR ACROSS
THE REST OF THE REGION...ALLOWING FOR DECENT COOLING AGAIN TONIGHT
/ALTHOUGH NOT AS MUCH COOLING AS LAST NIGHT DUE TO WIND SPEEDS
EXPECTED TO INCREASE BY EARLY MORNING/. LOWERED THE TEMPERATURES...AND
DEWPOINTS...OVERNIGHT BY A FEW DEGREES...ESPECIALLY ACROSS THE KNOWN
RADIATOR LOCATIONS LIKE TAUNTON...NORWOOD...AND ORANGE.
ALSO...SLOWED THE TIMING OF CLOUDS ENTERING THE REGION BASED ON
EVENING SATELLITE TRENDS. OTHERWISE...FORECAST LOOKS ON TRACK.
&&
.PREVIOUS DISCUSSION...
/ISSUED 440 PM EDT SUN APR 30 2006/
SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/...
SOUTHERN NEW ENGLAND STILL CAUGHT BETWEEN RETROGRADING SYSTEM NEAR
BERMUDA WITH CLOUDS NORTHWARD TO NOVA SCOTIA...AND CLOUDS FROM
PENNSYLVANIA WESTWARD ASSOCIATED WITH A MIDWEST TROUGH. WATER VAPOR
IMAGERY SHOWS A SOUTHWARD SURGE OF SOME MOISTURE ACROSS NORTHERN NEW
ENGLAND IN THE DEFORMATION ZONE BETWEEN THESE TWO SYSTEMS. THIS WILL
ACT TO KEEP THE TWO SEPARATED FOR TONIGHT AND MOST OF MONDAY.
AS A RESULT...CLEAR SKIES TONIGHT AND A SUNNY DAY ON MONDAY...EXCEPT
IN EASTERN MA AND RI WHERE MID AND HIGH LEVEL CLOUDINESS WILL MOVE
IN FROM THE EAST DURING THE AFTERNOON. THIS TIMING IS A BLEND OF
THE FASTER NAM MODEL AND THE SLOWER GFS MODEL. HIGH TEMPS WILL RANGE
FROM THE MID 50S ALONG THE COAST TO THE MID 60S IN THE CONNECTICUT
VALLEY AND SOUTHWEST NEW HAMPSHIRE.
GRADIENT WINDS WILL PICK UP TO 25 TO 30 MPH ALONG THE COAST AND OVER
PORTIONS OF INTERIOR SE MA AND RI BEGINNING AROUND 12Z MON AND WE
WILL SEE GUSTS TO 40 MPH THERE IN THE AFTERNOON. SUSTAINED WINDS OF
30 MPH WITH GUSTS TO 45 TO 50 MPH ARE POSSIBLE OVER CAPE COD AND THE
ISLANDS...WHERE A WIND ADVISORY HAS BEEN ISSUED.
FOR DISCUSSION OF FIRE POTENTIAL...PLEASE SEE FIRE WEATHER SECTION
BELOW.
CLOUDS WILL CONTINUE TO OVERSPREAD THE REGION FROM THE EAST MON
NIGHT AND THERE IS A CHANCE OF RAIN OVER THE EASTERN THIRD OF THE
AREA...MAINLY LATE.
LONG TERM /TUESDAY THROUGH SUNDAY/...
MEDIUM RANGE MODELS CONTINUE WITH WIDE SPREAD AS NORTHERN
HEMISPHERIC BLOCKING UPPER LEVEL PATTERN REMAINS IN PLACE THROUGH AT
LEAST WEDNESDAY...WHICH IS SLOWER THAN PREVIOUSLY FORECAST...AS
SUGGESTED BY THE GFS AND ECMWF MODELS OVER THE LAST FEW DAYS. STILL
HAVING TIMING ISSUES WITH THE BREAKDOWN OF THE CANADIAN HIGH AND
MOVING OUT THE OFFSHORE LOW. HOWEVER...IT APPEARS THAT THE TIMING
MAY BE STARTING TO RESOLVE ITSELF...AT LEAST WITH REGARD TO THE
ONSET OF THE PRECIP MOVING WESTWARD FROM THE OFFSHORE LOW DURING
TUESDAY. LEANED THE EARLY PORTION OF THE FORECAST TOWARD THE GFS AT
THIS POINT...BUT STILL NOT A WHOLE LOT OF CONFIDENCE WITH THIS
SOLUTION.
BY TUESDAY...EXPECT OFFSHORE LOW TO SLOWLY TRACK NORTH-NORTHWEST
WITH AN INVERTED TROUGH FEATURE DEVELOPING AND MOVING ONSHORE AS
STRONG HIGH PRESSURE REMAINS IN PLACE OVER QUEBEC AND THE
MARITIMES. STRONG PRESSURE GRADIENT CONTINUES ESPECIALLY ALONG THE
COAST...WITH GOOD NORTHEAST FETCH IN PLACE. WILL BRING IN MAIN PART
OF PRECIP INTO EAST COASTAL AREAS BY 12Z TUESDAY...THEN WILL
STEADILY MOVE WESTWARD DURING THE DAY. BIG QUESTION AT THIS POINT
IS HOW FAR WEST IT WILL SHIFT. FEEL THERE WILL BE A SHARP
DELINEATION ON THE WESTERN EDGE OF THE PRECIP. GFS SUGGESTING A
PERIOD OF HEAVY RAINFALL...ON THE ORDER OF AROUND AN INCH MOVING
ONSHORE ACROSS THE REGION...BUT STILL UNCERTAIN AT THIS TIME WHETHER
IT WILL MAKE IT SO BACKED OFF ON THE QPF FORECAST FOR NOW.
NCEP SUGGESTED USING A BLEND OF THE GFS AND ENSEMBLE MEANS BEYOND
WEDNESDAY...AS DETAILS ON MODEL SUITE VARY SO MUCH. SEEMS TO BE
PRUDENT MOVE...AND LEANED THE REMAINDER OF THE FORECAST TOWARD THIS
THINKING. APPEARS THAT THE CANADIAN RIDGE BEGINS TO BREAK DOWN
TUESDAY NIGHT AND WEDNESDAY...WHILE THE OFFSHORE LOW ALSO BEGINS TO
MOVE EAST. HOWEVER...STILL APPEARS THAT A LOT OF LOW LEVEL MOISTURE
AND A CONTINUED ONSHORE FLOW...SO HAVE KEPT PRECIP CHANCE FOR
WEDNESDAY GOING.
NEXT QUESTIONS WILL BE WHEN THIS ONSHORE FLOW WILL BREAK DOWN. THIS
FORECAST WILL SUGGEST THAT A WEAK RIDGE WILL TRY TO BUILD OVER THE
REGION LATE WEDNESDAY NIGHT INTO THURSDAY. HOWEVER...WILL CONTINUE
WITH LOW CHANCE POPS THROUGH THIS PERIOD AS SOME WEAK SURFACE
CONVERGENCE COULD BE IN PLACE WITH THIS RIDGE.
NEXT SYSTEM STILL FORECAST TO ARRIVE AS LOW PRESSURE MOVES ACROSS
CENTRAL QUEBEC. ITS ASSOCIATED COLD FRONT WILL MOVE OUT OF THE GREAT
LAKES THURSDAY AFTERNOON...THEN WILL SLOWLY MOVE ACROSS THE REGION
THURSDAY NIGHT. THERE ARE HINTS THAT THIS FRONT MAY STALL OFF THE
SOUTHERN NEW ENGLAND COAST ON FRIDAY...BUT HAVE LOW CONFIDENCE WITH
THIS PORTION OF THE FORECAST. GFS SUGGESTING A LOW WILL MOVE ALONG
THIS FRONT...KEEPING A CHANCE OF SHOWERS IN THE CURRENT FORECAST
THROUGH NEXT WEEKEND.
AVIATION...
SKIES WILL BE CLEAR OVERNIGHT WITH CIRRUS MOVING IN FROM THE EAST BY
MID MORNING MON AT E COASTAL AIRPORTS. THE BIG STORY WILL BE THE
WIND WHICH IS FORECAST TO INCREASE FROM THE NNE TO NE AT 20 KTS WITH
GUSTS TO 30 KTS AFTER 08Z AND REACHING A PEAK OF 30 KTS GUSTING TO
40 KTS AFTER 12Z MON...ESPECIALLY OVER ACK AND HYA. SURFACE TO 925
MB WIND SPEED DIFFERENTIAL NOT QUITE ENOUGH TO WARRANT LOW LEVEL
WIND SHEAR.
MARINE...
GALE WARNINGS ARE POSTED FOR ALL OUTER WATERS. SMALL CRAFT
ADVISORIES FOR BOSTON HARBOR AND NARRAGANSETT BAY WILL BEGIN EARLY
MON MORNING. 5 FOOT SEAS ARE AT THE ENTRANCE TO BOSTON HARBOR NOW
BUT THE MAJORITY OF THE HARBOR IS BELOW THIS WITH LITTLE CHANGE
EXPECTED OVERNIGHT. NORTHEAST WINDS WILL CONTINUE THROUGH MON NIGHT
AND THIS WILL GRADUALLY BUILD SEAS TO AS MUCH AS 16 FEET OVER THE
SOUTHEASTERN WATERS BY MON NIGHT. A MARINE WEATHER STATEMENT WILL
BE REISSUED FOR THIS.
IN THE LONG TERM...AT THIS POINT...GALE FORCE WINDS AND HIGH SEAS TO
CONTINUE THROUGH THE DAYLIGHT HOURS OF TUESDAY. EXPECT WINDS TO
DIMINISH AS THE CANADIAN HIGH SLOWLY MOVES AWAY AND WEAKENS TUESDAY
NIGHT AND WEDNESDAY. SEAS WILL BE SLOWER TO SUBSIDE AS SUGGESTED BY
WAVEWATCH III MODEL. SEAS WILL REMAIN AT OR ABOVE 5 FEET THROUGH
WEDNESDAY NIGHT. WITH WEAK SURFACE PATTERN IN PLACE...WINDS SHOULD
BE 15 KT OR LESS THURSDAY AND FRIDAY.
FIRE WEATHER...
EXPECT ACTUAL DEWPOINTS TO AGAIN BE LOWER THAN THOSE FORECAST BY MOS
GUIDANCE. THIS WILL RESULT IN RELATIVE HUMIDITIES IN THE 20-30
PERCENT RANGE MON AFTERNOON. WHEN COMBINED WITH THE LACK OF RAIN
AND THE VERY GUSTY WINDS...CONDITIONS WILL AGAIN BE RIPE FOR THE
RAPID SPREAD OF ANY FIRES. THUS WE WILL BE ISSUING A FIRE WEATHER
WATCH FOR MOST OF SOUTHERN NEW ENGLAND FROM 15-23Z MON...EXCEPT IN
SOUTHERN RHODE ISLAND AND COASTAL MASSACHUSETTS.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...FIRE WEATHER WATCH FOR CTZ002>004 FROM 11 AM MONDAY TO 7 PM
MONDAY.
MA...FIRE WEATHER WATCH FOR MAZ002>006-008>013-017-026 FROM 11 AM
MONDAY TO 7 PM MONDAY.
...WIND ADVISORY FOR MAZ022>024 FROM 8 AM MONDAY TO 8 PM MONDAY.
NH...FIRE WEATHER WATCH FOR NHZ011-012-015 FROM 11 AM MONDAY TO 7
PM MONDAY.
RI...FIRE WEATHER WATCH FOR RIZ001-002 FROM 11 AM MONDAY TO 7 PM
MONDAY.
MARINE...SMALL CRAFT ADVISORY FOR ANZ230-236 FROM 8 AM MONDAY TO
MIDNIGHT TUESDAY.
...GALE WARNING FOR ANZ231-233>235-237-250 FROM 7 AM MONDAY TO 10
PM MONDAY.
...GALE WARNING FOR ANZ232-254-255 FROM 7 AM MONDAY TO 5 AM
TUESDAY.
&&
SHORT TERM...TLMHazardous weather outlook, Apr 30, 5:55 PM EDT, 8 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 555 PM EDT SUN APR 30 2006 ANZ230>237-250-254-255-CTZ002>004-MAZ002>024-026-NHZ011-012-015- RIZ001>008-011000- BARNSTABLE-BLOCK ISLAND-BLOCK ISLAND SOUND-BOSTON HARBOR-BRISTOL- BUZZARDS BAY-CAPE COD BAY-CENTRAL MIDDLESEX COUNTY-CHESHIRE- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM- COASTAL WATERS FROM NANTUCKET MA TO MARTHAS VINEYARD MA TO BLOCK ISLAND RI TO MONTAUK NY SOUTHEAST TO 20NM- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM-DUKES-EASTERN ESSEX-EASTERN FRANKLIN-EASTERN HAMPDEN- EASTERN HAMPSHIRE-EASTERN HILLSBOROUGH-EASTERN KENT-EASTERN NORFOLK- EASTERN PLYMOUTH-HARTFORD-NANTUCKET-NANTUCKET SOUND-NARRAGANSETT BAY- NEWPORT-NORTHERN BRISTOL-NORTHERN WORCESTER- NORTHWEST MIDDLESEX COUNTY-NORTHWEST PROVIDENCE-RHODE ISLAND SOUND- SOUTHEAST MIDDLESEX-SOUTHEAST PROVIDENCE-SOUTHERN BRISTOL- SOUTHERN PLYMOUTH-SOUTHERN WORCESTER-SUFFOLK-TOLLAND-VINEYARD SOUND- WASHINGTON-WESTERN AND CENTRAL HILLSBOROUGH-WESTERN ESSEX- WESTERN FRANKLIN-WESTERN HAMPDEN-WESTERN HAMPSHIRE-WESTERN KENT- WESTERN NORFOLK-WESTERN PLYMOUTH-WINDHAM- 555 PM EDT SUN APR 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CONNECTICUT...MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE... RHODE ISLAND AND THE ATLANTIC COASTAL WATERS ADJACENT TO SOUTHERN NEW ENGLAND. .DAY ONE...TONIGHT A RED FLAG WARNING REMAINS IN EFFECT FOR RHODE ISLAND AND INTERIOR SOUTHEAST MASSACHUSETTS THROUGH 7 PM. RELATIVE HUMIDITIES ACROSS THE WARNING AREA HAVE DROPPED TO BETWEEN 15 AND 20 PERCENT THIS AFTERNOON AS WINDS AVERAGED 10 TO 15 MPH WITH SOME GUSTS TO 25 MPH... ESPECIALLY ALONG THE COAST. ELSEWHERE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ANOTHER DAY OF DRY WEATHER EXPECTED ON MONDAY...ALONG WITH THE CONTINUED VERY DRY AIRMASS ACROSS THE REGION THANKS TO NEARLY STATIONARY LOW PRESSURE ACROSS NEW ENGLAND. RELATIVE HUMIDITIES ARE FORECAST TO DROP BELOW CRITICAL VALUES ONCE AGAIN. ALSO...MONDAY WILL BE THE SEVENTH CONSECUTIVE DAY WITH LITTLE OR NO RAINFALL. LOW PRESSURE WILL BEGIN TO PUSH NORTHWARD...CAUSING NORTHEAST WINDS TO INCREASE DURING THE DAY. THE COMBINATION OF LOW HUMIDITIES... INCREASING WINDS AND LACK OF RAINFALL WILL CAUSE ANOTHER DAY OF POSSIBLE RAPID FIRE GROWTH. A FIRE WEATHER WATCH HAS BEEN ISSUED FOR MOST INLAND AREAS OF SOUTHERN NEW ENGLAND INTO SOUTHERN NEW HAMPSHIRE FROM MONDAY MORNING THROUGH MONDAY EVENING. PLEASE REFER TO THE LATEST FIRE WEATHER FORECAST FOR MORE DETAILS. WITH THE INCREASING NORTHEAST WINDS...A WIND ADVISORY HAS ALSO BEEN ISSUED FOR CAPE COD...NANTUCKET...AND MARTHAS VINEYARD FOR MONDAY. PLEASE REFER TO THE LATEST WIND ADVISORY STATEMENT FOR DETAILS. AN APPROACHING OCEAN STORM AND STEADY NORTHEAST WINDS OVER THE OPEN WATERS WILL CREATE 10 TO 15 FOOT SEAS OFF THE EAST COAST OF MASSACHUSETTS. NORTHEAST WINDS WILL THEN DRIVE THESE HIGH SEAS TOWARD SHORE. MINOR SPLASH OVER MAY OCCUR ALONG THE EAST MASSACHUSETTS COAST MONDAY AFTERNOON. MINOR COASTAL FLOODING OF THIS SAME AREA MAY TAKE PLACE AT THE EARLY TUESDAY MORNING AND EARLY WEDNESDAY MORNING HIGH TIDES. PLEASE REFER TO THE LATEST COASTAL FLOOD STATEMENT FOR MORE DETAILS. A GALE WARNING REMAINS IN EFFECT FOR MONDAY AND MONDAY NIGHT FOR THE WATERS FROM PROVINCETOWN TO MONTAUK NY...INCLUDING THE BAYS AND SOUNDS SOUTH OF MASSACHUSETTS AND RHODE ISLAND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT. WTB/EVT
Nearby
Red Flag Warnings in Massachusetts, 2006Red Flag Warnings in Rhode Island, 2006Red Flag Warnings in Connecticut, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.